Perplexed by latest blood test results

CRP 2.20 (<3.0)

Ferritin 202.3 (20-150)

Free T4 10.82 (12-22)

TSH 0.46 (0.27-4.2)

B12 293

Serum folate >45.4 (10.4-42.4)

The last blood test I did with Blue Horizon was 6 months ago. M T4 was 14 and TSH 2.8. I have been taking Nature-throid for just over 2 months now and have gradually increased dose to 2 grains.

I just don't understand why my T4 has gone down and what on earth is going on with the ferritin/folate? Really worried about it

4 Replies

  • FMartin, You were undermedicated to have TSH 2.8 six months ago. FT4 and TSH usually drop when on T4+T3 or NDT. They look like Blue Horizon results. Wasn't FT3 tested too?

    B12 293 is low in range, optimal is 1,000. Supplement 5,000mcg methlcobalamin for 6-8 weeks and then reduce to 1,000mcg daily. Take a B Complex vitamin to keep the other B vits balanced.

    High folate isn't a problem unless B12 is deficient.

    Assuming you aren't supplementing iron, ferritin may be high due to inflammation in the body. This may be due to something as minor as a cold or virus at the time of testing. I suggest you retest in 4-6 months and if ferritin is still high get a full blood count. CRP is also an inflammation marker. Your CRP is low which is good.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thank you for the quick reply Clutter!

    I wasn't on any meds 6 months ago - I was still trying to get to the bottom of my issues.

    I did the finger prick test with BH and I hadn't managed to get enough blood for all the tests. I am going to get 4 more tests including T3 done with another test kit.

    Looks like I need to be taking B12 asap

  • FMartin, it's not urgent, but you do need to supplement.

  • When you are taking medication containing T3 (like you are) it is quite common for FT4 levels to be lower than they would be when taking Thyroxine only. It's not necessarily a bad thing. How do you feel? If you still feel undermedicated you could probably take a bit more without a problem, but if you feel good then you can stay on your current dose.

You may also like...